Generic Name: Efferalgan Vitamin C Brand Name(s): Generics only. No brands available.

Uses

What is Efferalgan® Vitamin C (paracetamol, vitamin C) used for?

Efferalgan® Vitamin C is an analgesic and antipyretic. It is commonly used for temporary relief of fever and minor aches and pains, such as headache, toothache, neuralgia, myalgia, etc.

How should I take Efferalgan® Vitamin C (paracetamol, vitamin C)?

Efferalgan® Vitamin C chewable tablet must be chewed thoroughly before you swallow it. Make sure your hands are dry when handling the Efferalgan® Vitamin C disintegrating tablet. Place the tablet on your tongue. It will begin to dissolve right away. Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing.

To use the Efferalgan® Vitamin C effervescent granules, dissolve one packet of the granules in at least 118ml of water. Stir this mixture and drink all of it right away. To make sure you get the entire dose, add a little more water to the same glass, swirl gently and drink right away.

How do I store Efferalgan® Vitamin C (paracetamol, vitamin C)?

Efferalgan® Vitamin C is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Efferalgan® Vitamin C in the bathroom or the freezer. There may be different brands of Efferalgan® Vitamin C that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Efferalgan® Vitamin C down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Efferalgan® Vitamin C (paracetamol, vitamin C)?

Before using this drug, tell your doctor if:

  • You are allergic to any ingredients of this drug.
  • Your child is younger than 2 years old.
  • You drink more than three alcoholic beverages per day.

Stop using Efferalgan® Vitamin C and call your doctor if:

  • You still have a fever after 3 days of use.
  • You still have pain after 7 days of use (or 5 days if treating a child).
  • You have a skin rash, ongoing headache, or any redness or swelling.
  • Your symptoms get worse, or if you have any new symptoms.

Urine glucose tests may produce false results while you are taking Efferalgan® Vitamin C. Talk to your doctor if you are diabetic and you notice changes in your glucose levels during treatment.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Efferalgan® Vitamin C during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking this medication. Efferalgan® Vitamin C is pregnancy risk category C, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Efferalgan® Vitamin C (paracetamol, vitamin C)?

Some side effects may occur when using this drug, such as:

  • Itching
  • Rashes on the skin and mucous membranes (usually erythematous or urticaria)
  • Angioedema
  • Erythema multiforme exudative (incl. Stevens-Johnson syndrome)
  • Toxic epidermal necrolysis (Lyell’s syndrome)
  • Dizziness
  • Psychomotor agitation
  • Disorientation
  • Nausea
  • Epigastric pain
  • Increase in liver transaminases
  • Anemia (cyanosis)
  • Nephrotoxicity

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Efferalgan® Vitamin C (paracetamol, vitamin C)?

Efferalgan® Vitamin C may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Products may interact with this drug, including:

  • Amlodipine
  • Anusol (pramoxine / zinc oxide topical)
  • Atacand (candesartan)
  • Budesonide
  • Cefixime
  • Ceftriaxone
  • Cefuroxime
  • Ciprofloxacin
  • Crestor (rosuvastatin)
  • Daflon (multivitamin)
  • Diclofenac
  • Griseofulvin
  • Levofloxacin
  • Levofloxacin ophthalmic
  • Nebivolol
  • Neurobion (multivitamin)
  • Neuroforte-R (cyanocobalamin)
  • Rosuvastatin
  • Silver sulfadiazine topical
  • Symbicort (budesonide / formoterol)

Does food or alcohol interact with Efferalgan® Vitamin C (paracetamol, vitamin C)?

Efferalgan® Vitamin C may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Efferalgan® Vitamin C (paracetamol, vitamin C)?

Efferalgan® Vitamin C may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Especially, if you have live disease or a history of alcoholism.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Efferalgan® Vitamin C.

What is the dose of Efferalgan® Vitamin C (paracetamol, vitamin C) for an adult?

Adults and children over 15 years (body weight 50 kg or more) 

The recommended dose is 2-3 tab, 2-3 times / day.

The maximum single dose is 3 tab.

The maximum daily dose is 12 tab.

Duration of treatment is no more 3 days of the appointment as antipyretic, no more 5 days as analgesic.

What is the dose of Efferalgan® Vitamin C (paracetamol, vitamin C) for a child?

For children 8 and older, depending on the body weight, the drug administered is based 10-15 mg of paracetamol on the 1 kg body weight, 3-4 once a day. The maximum daily dose based on paracetamol is 60 mg / kg. The maximum duration of treatment is 3 days.

How is Efferalgan® Vitamin C (paracetamol, vitamin C) available?

Efferalgan® Vitamin C is available in the following dosage forms and strengths:

  • 1 Tab containing paracetamol 330mg and vitamin C 200mg

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

An overdose of Efferalgan® Vitamin C can cause serious harm. Using more Efferalgan® Vitamin C could cause damage to your liver.

Symptoms of overdose are:

  • Diarrhea
  • Increased sweating
  • Loss of appetite
  • Nausea or vomiting
  • Stomach cramps or pain
  • Swelling, pain, or tenderness in the upper abdomen or stomach area

What should I do if I miss a dose?

If you miss a dose of Efferalgan® Vitamin C, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: March 21, 2017 | Last Modified: March 21, 2017

Want to live your best life?
Get the Hello Doktor Daily newsletter for health tips, wellness updates and more.